MAUDE Adverse Event Report: EDWARDS LIFESCIENCES HEMOSPHERE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

EDWARDS LIFESCIENCES HEMOSPHERE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number HEM1
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the results become available.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported, during use, that a hem1 monitor displayed co numbers that were presumed to be wrong.Due to issue, customer stopped using the monitor.There were no patient injuries.
 
Additional Manufacturer Narrative
Multiple attempts were made to secure return of the device however the customer has not responded nor sent the device back for evaluation.Without the return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.However, an investigation was initiated to assess for any manufacturing related processes which could be correlated to the lot number.Reviews of the device history record revealed no indication that a manufacturing nonconformance contributed to the reported complaint.Based on available information, there is not sufficient evidence to suggest that the device related issue resulted from any of the specified factors.
 
Additional Manufacturer Narrative
It was previously reported that the device would not be returned.However, the device was eventually returned.A product evaluation was completed on the returned hemosphere monitor.The reported event of inaccurate values was unable to be confirmed.The monitor was connected to a known working swan ganz module and began monitoring a continuous cardiac output (cco) simulator.Devices were tested for 2 hours and the cardiac output (co) numbers remained accurate.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.A device history record review was completed and documented that device met all specifications upon distribution.The complication section of the hemosphere operator's manual contains a statement regarding inaccurate cardiac output measurements.Possible causes may be incorrect placement or position of the catheter, excessive variations in pulmonary artery blood temperature.Some examples that cause blood temperature variations include, but are not limited to: status post cardiopulmonary bypass surgery, centrally administered cooled or warmed solutions of blood products, and use of sequential compression devices.Additionally, clot formation on the thermistor, anatomical abnormalities (for example, cardiac shunts), excessive patient movement, electrocautery or electrosurgical unit interference, and rapid changes in cardiac output.

Brand Name
HEMOSPHERE
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 00610
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key20416778
Report Number2015691-2024-07713
Device Sequence Number18198269
Product Code DQK
UDI-Device Identifier00690103197006
UDI-Public(01)00690103197006(11)200608
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K223865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/11/2025
Device Model NumberHEM1
Device Lot Number13825187
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/18/2024
05/15/2025
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date11/25/2024
05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown